Alert archive / Arkansas / Flash Flood Warnings in 2019
Flash Flood Warning 5, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Apr 7, 2019, 4:30 PM CDT for Union County, Arkansas. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2019, 4:30 PM CDT (21:30 UTC)
- Expired
- Apr 8, 2019, 1:30 AM CDT
- In force
- 9 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Union County, AR
The radar
The Shreveport radar (KSHV), 157 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 5:58 PM CDT | FLASH FLOOD | 1 Ssw El Dorado, AR | FLOODING OCCURRED AT WESSON ROAD AND ALSO ON PLEASANT HILL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 88 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1489 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 12.0
The text
As transmitted.
954
WGUS54 KSHV 072130
FFWSHV
ARC139-080030-
/O.NEW.KSHV.FF.W.0005.190407T2130Z-190408T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
430 PM CDT Sun Apr 7 2019
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Union County in south central Arkansas...
* Until 730 PM CDT.
* At 430 PM CDT, the public reported flash flooding across the
warned area. Up to three inches of rain have already fallen.
* Some locations that will experience flooding include...
El Dorado, Smackover, Norphlet, Huttig, Junction City, Strong,
Calion, Mount Holly, Wesson, Lisbon, Urbana, Lawson, Lapile,
Felsenthal, Newell, New London, Pigeon Hill, Kenova, Catesville and
Hew Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3302 9299 3338 9297 3338 9295 3336 9254
3332 9252 3332 9246 3329 9247 3327 9244
3330 9235 3329 9236 3326 9232 3325 9223
3321 9223 3316 9217 3316 9211 3309 9213
3307 9211 3303 9211 3301 9207
$$
201 follow-up statement
378
WGUS54 KSHV 072356
FFWSHV
ARC139-080630-
/O.EXT.KSHV.FF.W.0005.000000T0000Z-190408T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
656 PM CDT Sun Apr 7 2019
The National Weather Service in Shreveport has extended the
* Flash Flood Warning for...
Union County in south central Arkansas...
* Until 130 AM CDT Monday.
* At 655 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing moderate to heavy rain across the warned
area. Up to four inches of rain have already fallen. Flash
flooding is already occurring.
* Some locations that will experience flooding include...
El Dorado, Smackover, Norphlet, Huttig, Junction City, Strong,
Calion, Mount Holly, Wesson, Lisbon, Urbana, Lawson, Lapile,
Felsenthal, Newell, New London, Pigeon Hill, Kenova, Catesville and
Hew Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3302 9299 3338 9297 3338 9295 3336 9254
3332 9252 3332 9246 3329 9247 3327 9244
3330 9235 3329 9236 3326 9232 3325 9223
3321 9223 3316 9217 3316 9211 3309 9213
3307 9211 3303 9211 3301 9207
$$
20What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 7, 1:14 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Apr 7, 1:14 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 114 PM CDT Sun Apr 7 2019 .UPDATE... Zones will be updated shortly for the inclusion of Severe Thunderstorm Watch #42. See below for 07/18z Aviation Discussion. && .AVIATION... For the 07/18z TAFs, strong to severe convection will once again affect all of the TAF sites and most terminals along and south of Interstate 30 during the period. Scattered convection is already impacting much of Southern Arkansas and Louisiana, including KTXK, KELD, and KMLU. A much strong convective complex will arrive from Southeast Texas beginning around 07/20z and will move northeast across the area through the evening hours. Thunderstorms will likely persist at many of the TAF sites before finally tapering off from west to east beginning around 08/10z. Flight conditions will continue to vary, but IFR/LIFR conditions along with variable and gusty winds should be expected with any storms. CN && .PREV DISCUSSION... /issued 1131 AM CDT Sun Apr 7 2019/ UPDATE... A line of thunderstorms continues to move northward across Northeast Texas and Southern Arkansas, and will eventually move into Southeast Oklahoma and extreme Southwest Arkansas. CAPE values in this area are generally between 500-1000 J/kg. A threat for marginally severe hail will continue with this activity, but the biggest risk for be for locally heavy rainfall. Rain rates in excess of 2 inches per hour have been observed, and flash flooding has already been occurring in Union County. Farther south, the atmosphere is quickly recovering over East Texas and Louisiana south of Interstate 20. Mesoanalysis shows instability has already built to between 2000-3000 J/kg. Combined with the deep layer shear already in place, this will be more than sufficient for severe convection later this afternoon. The linear convective complex that extends from east of Austin TX, south-southeast and off the coast near Matagorda Bay is expected to lift northeast later this afternoon as a surface low rapidly strengthens in Southeast Texas. The potential for a widespread damaging wind event south of Interstate 20 this afternoon and into this evening has increased. Thus, SPC has upgraded to an Enhanced Risk of severe weather across that portion of our area in the latest Day 1 Convective Outlook. The potential also exists for embedded QLCS tornadoes, especially if surface winds become more backed in response to the developing surface low. PoPs were adjusted somewhat to better account for radar trends. Some edits were also made to the temperature grids to better account for the latest observations and some of the cooling effects of ongoing convection. CN PREV DISCUSSION... /issued 525 AM CDT Sun Apr 7 2019/ SHORT TERM.../Sunday through Monday/ A huge range of 60s this morning with light and variable winds. Skies are cloudy and less than half sites at this time are seeing any patchy fog issue, mainly in E TX where rains have just lifted across I-20 and continue Northward. We had some decent totals yesterday with another 1 to 3 inches possible today and tonight. The SPC continues a large slight risk area for today and hail continues to be primary threat today and this evening. Tomorrow their marginal area will lie over the Eastern edge of our cwa. The models show the upper low flying right overhead with a weak surface reflection focusing all the activity on the Eastern half. Pollen continues to just give up. We will continue with near average temps through Monday. /24/ LONG TERM.../Monday Night through Sunday/ Despite the semi-closed nature of the upper trough by tonight and Monday, the majority of the progs have trended with a faster movement of the low/trough into the Lower MS Valley Monday evening, with the exception of the NAM, which is considerably slower with the low over Wrn LA early Monday evening. Have trended more with a blend of the models but a bit faster than the NAM (considering consistency in the models for the past couple of days), with some isolated -SHRA possibly lingering in the evening near the trough/low center over Scntrl AR/Ern sections of Ncntrl LA. Thus, have re- inserted slight chance pops for these areas Monday evening, before drying/subsidence just behind the departing system should end any residual -SHRA by 06Z Tuesday. Otherwise, a dry NW flow aloft will commence late Monday night in wake of the departing trough, allowing for drier air to spill SE into the region. Weak sfc ridging will build into the region as well, with enhanced subsidence within the dry air mass in place expected to result in above normal temps as readings climb into the lower to mid 80s. This sfc ridge should shift E of the region Tuesday night, with the pressure gradient tightening across the Srn Plains and much of our region Wednesday in response to deepening sfc cyclogenesis that will occur over portions of Wrn and Cntrl KS ahead of an amplifying upper trough that will cross the Rockies. Despite the increasing Srly low level flow, moisture will be hard to come by, which should result in much above normal temps by afternoon as they climb into the mid and possibly upper 80s. The SWrly LLJ will persist Wednesday night which should maintain sfc winds overnight and thus milder min temps, with the low level moisture field finally beginning to deepen somewhat after 12Z Thursday ahead of an associated cold front that will enter extreme SE Ok/SW AR/NE TX after daybreak. The GFS/Canadian continue to suggest that the potential for isolated convection developing by afternoon just ahead of the cold front over Scntrl AR/much of N LA, with the ECMWF finally on board with isolated convection developing as well. Have maintained slight chance pops over these areas through Thursday evening, with the front still expected to exit the region by 06Z Friday. Cooler (more seasonal temps) and drier air will spill SE in wake of the fropa, with sfc ridging expected to build S to the coast Friday. SW flow aloft will persist in wake of the fropa though, ahead of an amplifying longwave trough that will dig through the Desert SW Saturday and into the Srn Rockies and eventually Srn Plains Saturday night/Sunday. This should result in increasing overrunning convection as it spreads NE across the region Saturday through Sunday. For now, have carried mid chance pops areawide with the potential for pops to be increased in subsequent forecasts. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 61 77 57 / 80 80 40 10 MLU 77 63 76 57 / 90 80 60 20 DEQ 74 59 78 51 / 50 60 30 0 TXK 73 60 77 55 / 70 70 40 10 ELD 76 60 75 54 / 80 80 60 20 TYR 70 60 78 56 / 80 70 30 0 GGG 71 60 79 55 / 80 70 30 0 LFK 73 61 79 57 / 90 80 30 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 09/07
Hazardous weather outlook, Apr 7, 1:28 PM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 128 PM CDT Sun Apr 7 2019 LAZ001>006-010>014-017>022-TXZ138-149>153-165>167-081100- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby-Angelina-San Augustine- 128 PM CDT Sun Apr 7 2019 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A Severe Thunderstorm Watch is in effect until 9 PM CDT tonight. Thunderstorms are already ongoing across the area. This activity will begin to increase as a complex of strong to severe thunderstorms moves in from the south by late afternoon to early evening. Damaging winds, large hail, and isolated tornadoes will be the primary threats. In addition, locally heavy rainfall may lead to isolated flash flooding. The severe weather threat will gradually diminish late tonight. However, the threat for locally heavy rainfall will linger through the overnight hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Showers and isolated thunderstorms will begin to diminish from west to east Monday, as the storm system continues to shift east out of the area. While much warmer and drier conditions are expected for much of this week, showers and a few embedded thunderstorms will increase across the region Saturday. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, will likely be needed during mainly the evening hours. ARZ060-061-070>073-TXZ112-126-136-137-081100- Hempstead-Nevada-Miller-Lafayette-Columbia-Union-Cass-Marion- Smith-Gregg- 128 PM CDT Sun Apr 7 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Thunderstorms are already ongoing across the area. This activity will begin to increase as a complex of strong to severe thunderstorms moves in from the south by late afternoon to early evening. Damaging winds, large hail, and isolated tornadoes will be the primary threats. In addition, locally heavy rainfall may lead to isolated flash flooding. The severe weather threat will gradually diminish late tonight. However, the threat for locally heavy rainfall will linger through the overnight hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Showers and isolated thunderstorms will begin to diminish from west to east Monday, as the storm system continues to shift east out of the area. While much warmer and drier conditions are expected for much of this week, showers and a few embedded thunderstorms will increase across the region Saturday. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, will likely be needed during mainly the evening hours. ARZ050-051-059-OKZ077-TXZ096-097-108>111-124-125-081100- Sevier-Howard-Little River-McCurtain-Red River-Bowie-Franklin- Titus-Camp-Morris-Wood-Upshur- 128 PM CDT Sun Apr 7 2019 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Widely scattered showers and thunderstorms across the area may increase in coverage and intensity later in the day. There will be a threat for isolated strong to severe thunderstorms, consisting of strong to possible damaging winds, large hail, and locally heavy rainfall. Where the heavier rains move repeatedly over the same areas, isolated minor flooding will be possible. Any severe weather or heavy rain threat will diminish later this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Showers and isolated thunderstorms will quickly diminish Monday morning the parent storm system continues to shift east out of the area. While much warmer and drier conditions are expected for much of this week, showers and a few embedded thunderstorms will increase across the region Saturday. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, are not anticipated at this time across the area due to the isolated nature of any severe storms or heavy rain. 09
In the hours before
Special weather statement, Apr 7, 1:58 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
158 PM CDT Sun Apr 7 2019
LAZ017-TXZ167-071945-
Sabine LA-Sabine TX-
158 PM CDT Sun Apr 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SABINE PARISH IN
NORTHWESTERN LOUISIANA AND EASTERN SABINE COUNTIES UNTIL 245 PM
CDT...
At 157 PM CDT, Doppler radar was tracking a strong thunderstorm near
Toledo Bend Dam, moving north at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Milam, Many, Florien, Fisher, Negreet, Fairmount and Columbus.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northwestern Louisiana...and eastern Texas.
LAT...LON 3153 9388 3164 9342 3136 9337 3136 9339
3128 9344 3128 9353 3125 9354 3124 9356
3123 9354 3122 9355 3121 9355 3117 9371
3117 9375
TIME...MOT...LOC 1857Z 174DEG 29KT 3125 9362
DuplantisLocal storm report, Apr 7, 3:26 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
326 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD 4 N EMERSON 33.16N 93.20W
04/07/2019 COLUMBIA AR BROADCAST MEDIA
THIS IS JUST SOUTH OF ALBEMARLE ON HIGHWAY
79 IN EMERSON, AR. IT IS AT THE INTERSECTION
OF 79 AND COLUMBIA 407 FLASH FLOODING
REPORTED.
&&
25Local storm report, Apr 7, 3:50 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TSTM WND DMG 5 WNW CHIRENO 31.54N 94.43W
04/07/2019 NACOGDOCHES TX EMERGENCY MNGR
REPORT OF TREES DOWN ON STATE HIGHWAY 21
EAST OF NACOGDOCHES BLOCKING ALL LANES OF
TRAFFIC. IN THE AREA OF 16800 ST HWY 21 E OR
CR 338.
&&
25Local storm report, Apr 7, 4:14 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
414 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FLOOD 3 ESE MAGNOLIA 33.26N 93.19W
04/07/2019 COLUMBIA AR CO-OP OBSERVER
MINOR STREET FLOODING.
&&
25Local storm report, Apr 7, 4:18 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
418 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 7 ESE DIBOLL 31.16N 94.67W
04/07/2019 ANGELINA TX BROADCAST MEDIA
POWER LINES DOWN ACROSS FM1818.
&&
ASLocal storm report, Apr 7, 4:21 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
421 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 6 WSW HUNTINGTON 31.26N 94.67W
04/07/2019 ANGELINA TX DEPT OF HIGHWAYS
POWER LINES ARE REPORTED DOWN ACROSS FM 1818
IN ANGELINA COUNTY SOUTHEAST OF LUKFIN.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:49 AM CDT | Special Weather Statement | SHV | Union | 26 min |
| Apr 7, 5:59 AM CDT | Special Weather Statement | SHV | Lafayette | 46 min |
| Apr 7, 6:43 AM CDT | Severe Thunderstorm Warning | SHV | Columbia | 62 min |
| Apr 7, 7:21 AM CDT | Special Weather Statement | SHV | Union | 24 min |
| Apr 7, 7:44 AM CDT | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 32 min |
| Apr 7, 7:56 AM CDT | Areal Flood Advisory | SHV | Columbia, Union | 4 hr |
| Apr 7, 8:35 AM CDT | Special Weather Statement | SHV | Columbia | 40 min |
| Apr 7, 9:29 AM CDT | Flash Flood Warning | SHV | Columbia, Union | 4 hr |
| Apr 7, 10:01 AM CDT | River Flood Warning | SHV | Columbia | 52 days |
| Apr 7, 1:30 PM CDT | Flash Flood Warning | SHV | Union | 3 hr |
| Apr 7, 2:59 PM CDT | Severe Thunderstorm Warning | SHV | Union | 61 min |
| Apr 7, 3:35 PM CDT | Severe Thunderstorm Warning | SHV | Union | 41 min |
| Apr 7, 5:26 PM CDT | Flash Flood Warning | SHV | Columbia | 6 hr |
Nearby
Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.